Inadvertent arterial injection

0

Intravenous literature: Shukla, A.N., Ghaffar, Z.B.A. and Joshi, S.C. (2009) Inadvertent intra arterial injection of rocuronium: a case report. Internet Journal of Anesthesiology. 19(1), p.17.

Abstract:

Accidental intra-arterial injection of drugs is a potentially dangerous complication of intravenous therapy. All the personnel using intravenous therapy must be aware of this possibility and signs symptoms and management of it. We report a case of accidental intra-arterial injection of Rocuronium and Fentanyl. Patient developed sever hyperemia and sluggish capillary refill distal to site of injection. The patient was given injection lignocaine 2% 60 mg and 30 ml of heparinised saline was infused intra-arterial. The hyperemia resolved slowly and capillary refill improved back to normal over next hour. There were no long terms sequelae.

More IV news at IVTEAM

Share.

Comments are closed.

Free Email Updates
Join 5.5K IVTEAM members. Subscribe now and be the first to receive all the latest free updates from IVTEAM!
100% Privacy. We don't spam.